MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SMF STEM WITH STIKTITE SZ 2; PRSTHSS,HIP,SM-CONSTRAINED,METAL/POLYMER,POROUS UNCMNTD

SMITH & NEPHEW, INC. SMF STEM WITH STIKTITE SZ 2; PRSTHSS,HIP,SM-CONSTRAINED,METAL/POLYMER,POROUS UNCMNTD
Model Number 71352502
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Codes Erosion (1750); Failure of Implant (1924); Injury (2348); Metal Related Pathology (4530)
Date of Event 08/21/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed in the right hip due to recurrent instability, secondary to right hip with altr as a consequence of trunnionosis of the femoral component.Liner, cup, stem and femoral head were removed.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was not returned for evaluation.The pictures provided were reviewed and the dislocation was confirmed.The clinical/medical investigation concluded that, the clinical information provided, of the altr (adverse local tissue reaction) due to trunnionosis of the femoral component may be the root cause of the tissue necrosis, dislocations and the revision.Trunnionosis is a known complication of hip surgeries, it is a type of corrosion and wear at the head-neck taper junction of the femoral implant, and it can be a slow and silent.A review of the complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, joint tightness, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
SMF STEM WITH STIKTITE SZ 2
Common Device Name
PRSTHSS,HIP,SM-CONSTRAINED,METAL/POLYMER,POROUS UNCMNTD
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10383434
Report Number1020279-2020-03819
Device Sequence Number3669182
Product Code LPH
UDI-Device Identifier03596010619587
UDI-Public03596010619587
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K080625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2021
Device Model Number71352502
Device Catalogue Number71352502
Device Lot Number11DM01002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/16/2020
Supplement Date Received by Manufacturer07/16/2020
Initial Report FDA Received Date08/10/2020
Supplement Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
R3 0 DEG XLPE ACET LNR 36MM X 52MM/11KM01546; R3 3 HOLE ACET SHELL 52MM/ 11MM10618
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;